Skin reactions with Valproic Acid?
Have any of you experienced skin reactions with Valproic acid?
What do they look like?
I was put on Depakote in mid-August and in mid-October I noticed a couple of reddish raised lesions near my left knee. Didn't think too much of then, as had problems with my feet (Raynaud's, plus hot burning feet now and again). However the blotches have now multiplied rapidly and cover my both legs and thighs. Basically they look like bruises which are healed halfway, and I with this skin condition look like I'd been beaten up.
My skin in the affected areas is also burning and I feel tired. Three dermatologists have examined them and they don't know as yet what this is, a biopsy was taken as well as blood tests. I'm waiting for the results, and I have more tests to go to.
Two of the Dermatologists are inclined to think this is not drug related, but one said it should be checked out.
I have not been successful in contacting my neuro for any advice, and I'd like to know what kind of skin side effects Depakote might use. I've read about Depakote rash, can anyone tell me what might it look like?
I'm taking 300 mg of Depakote with Topamax 50mg twice a day. I was on Depakote earlier, and it worked ok, no side effects to mention, but it was discontinued as my neuro wanted to try Keppra. (Which didn't work).